I was treated twice for Hep C. Genotypte 1a. My 2nd Tx ended in February, 2007. Both treatments resulted in my being hospitalized for pneumonia, and Tx was discontinued. Thoug it's been over 3 years since I last put any of that "Poison" in my body... I continue to lose my teeth, ( I have 2 1/2 remaining and the others simply broke off in pieces over the years). I have significant cognitive impairment, memory loss, anxiety and depression, have lost control of my bladder and bowel functioning, break out in cold sweats followed by nausea. When this happens, I have to crawl on my stomach to get to the bathroom. If I don't crawl, I will become dizzy and pass out. My GI is a schmuck... with a nice smile. I am too "shy" to confront him with my anger over what has become of me due to treatment. In fact, he is reluctant to associate any of my current symptoms to either the Tx or the disease!!! I see him tomorrow, (9/07/2010). How can I get him to listen to, and address my issues??? I am not a forceful person. Any ideas, input or help will be greatly appreciated!!
Sorry this question was not answered earlier for you. How did you get on?? If you were not taken seriously I would suggest finding another doctor, however you should be open to the idea that your symptoms may not be related to your past treatment. All the best.
Hey sounds like your having problems,I to have hepc and am also addicted to opiates.I not trying to nsinuate anything but I to have all thoughs symptoms and mine are from drug withdrawls. I didnt know that for 13 yrs as no one told me. Everyone tryed to blame mine on alcoholism.I was taken oxycontin for severe back pain and got physcally dependant,and now every tme I run out,I go through those very same symptoms really bad,uncontrollable diarhea,cramps,fatque like having the flu.I had a hard time determining wether it was my hepc or wthdrawls even after I did know about withdrawls,the hepc makes them even worse.I havent had treatment yet?Anyway could be several things different meds do people dfferent ways.Also snorting dope will cause your teeth to fall out,also cocaine and to much tylenol causes people with hepcs liver not to function properly, and so vit-d dont get dstibuted right.specially calcium and vitamin d . Have a good one.
OMG I finally found someone who has long lasting effects after tx! I failed tx 1 1/2 years ago, and had to quit working due to fatigue, brain fog, fevers, sweats, etc etc, all of the HCV symptoms I never had before tx. What I did learn from my support group (HCVSupport.org, which I highly recommend) is that once you start to respond to tx, and then fail, the dragon slips silently away from the poison and starts all over again. Mutates as though it's new. So now I have symptoms when I had none for almost 40 years with this virus. I need the telaprivir now because of these symptoms. I can't live this way for life. Do you also have problems with your eyes? I now have up to 5x vision in my left eye, and 3x in right eye, but 20/20 vision. So frustrating. Been to all of the hospitals and neuro opthamologists in the area, and they say nothing is wrong. The head of transplantation and hepatology said I never should have done tx since my liver is fine.
I feel your pain with the GI. When I ask him why I feel like crap all of the time, he says, "what do you expect? You have a virus". Gee thanks buddy. Please let us know what your GI said on 9/7!
btw Mark, HCVSupport.orgs 2011 retreat will be here in Lake Villa in June. We had a great time in Texas last May. It was so great to meet others like me! Please consider joining us. It's just south of the Wisconsin state line, less than an hour from you!
These Doctors suck. Read the side effects of Interferon and I'll et everything your going through is from that. It's not the virus, it's the side effects of the interferon. These Doctors have to know that. If you could wait 7 or 8 years I think they will have things that take Interferon and Ribaviran out of the picture. Soon they will have a longer acting Interferon (once a month shots) that should be easier to handle. Do not treat if you can put it off until the new meds come out. IMO this will be a curable virus for everybody in the next 10 years.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.